MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN SULFUR HEXAFLUORIDE (SF6) GAS; INTRAOCULAR GAS

AIRGAS THERAPEUTICS LLC ISPAN SULFUR HEXAFLUORIDE (SF6) GAS; INTRAOCULAR GAS
Catalog Number 8065797005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Intraocular Pressure Decreased (4468)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that after vitrectomy surgery some complications were observed in the patients after they receiving gas in the eye.Its reported that there was spontaneous drops in intraocular pressure intraoperatively which resulted in temporary intraoperative disconnection of the choroid.The customer has also provided the information which states due to the diagnosed thromboembolic changes, vascular treatment was implemented during a follow-up visit after 2 weeks - improving retinal circulation.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no product returned for this investigation.Based upon the information obtained, the root cause of the reported event cannot be conclusively determined.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on qa assessment, the product met specifications at the time of release.A non-conformance based review of the lot number was performed and a potential contributing factor to the reported complaint was identified.Airgas performed a check of the batch production record for this lot and no unusual manufacturing issues were shown.A review for complaints reported against this lot/batch/serial number was performed.No similar complaints were reported for the product lot/batch/serial under investigation.A check of the complaint records showed no other complaints against this lot.Airgas therapeutics also performed a similar complaint review for this lot number.A check of the complaint records showed no other complaints against this lot.They also performed a complaint search for intra ocular pressure (iop) decreased or choroid disconnection and found no complaints.Based upon the information obtained, the root cause of the reported event cannot be conclusively determined.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Corrected information is provided in b.5.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A physician reported that after vitrectomy surgery some complications were observed in the patients after they are receiving gas in the eye.Its reported that there was spontaneous drops in intraocular pressure intraoperatively which resulted in temporary intraoperative disconnection of the choroid.The customer has also provided the information which states due to the diagnosed thromboembolic changes, vascular treatment was implemented during a follow-up visit after 2 weeks - improving retinal circulation.Additional information received stating that eight patients were impacted with the reported event.

Brand Name
ISPAN SULFUR HEXAFLUORIDE (SF6) GAS
Common Device Name
INTRAOCULAR GAS
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19360418
Report Number2518435-2024-00014
Device Sequence Number6341909
Product Code LPO
UDI-Device Identifier00380657970056
UDI-Public(01)00380657970056(17)250331(11)230510(10)310907(21)NA
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P900067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number8065797005
Device Lot Number310907
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer08/26/2024
01/10/2025
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date09/21/2024
01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION SURGICAL PROCEDURE PAK.; CONSTELLATION VISION SYSTEM.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown